Write your message
Volume 14, Issue 1 (January 2020)                   IJT 2020, 14(1): 59-62 | Back to browse issues page


XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Moshiri M, Hedjazi A, Rezazadeh-Shojaie S M, Etemad L. Child Death Due to Dermal Opium Application: A Case Report. IJT. 2020; 14 (1) :59-62
URL: http://ijt.arakmu.ac.ir/article-1-763-en.html
1- Medical Toxicology Research Center, Mashhad University of Medical Sciences. Mashhad, Iran.
2- Legal Medicine Research Center, Legal Medicine Organization. Tehran, Iran.
3- Pharmaceutical Research Center, Pharmaceutical Technology Institute, Mashhad University of Medical Sciences, Mashhad, Iran. , etemadl@mums.ac.ir
Abstract:   (390 Views)
Background: Incorrect belief about opioid efficacy is a major cause of acute pediatric poisonings in Iran. We report a rare case of topical opium application that caused death in a 4-year-old child. 
Case: A 4-year old girl was examined with burns over her abdominal area and lower extremities. Her parents had applied opium on burned area to relieve her pain. She was in delirium state and apnea without any evidence of infection. Immediately, she was administered a single dose of Naloxone (2mg). 
Results: While blood oxygen saturation was improving, she aspirated her vomitus into the lungs and became hypotensive and pulseless. Her condition deteriorated and the treatment team’s efforts to resuscitate her failed. On her autopsy, there were no other abnormal findings, but codeine and morphine were detected in the autopsied tissue sample. 
Conclusion: The plausible contributing factors may include: change in morphine pharmacokinetics in the burned skin; the low toxic dose of opium in children due to thin abdominal skin, and high blood perfusion in the burned areas.
Full-Text [PDF 474 kb]   (119 Downloads) |   |   Full-Text (HTML)  (51 Views)  
Type of Study: case report | Subject: General

Add your comments about this article : Your username or Email:
CAPTCHA

Send email to the article author


© 2020 All Rights Reserved | Iranian Journal of Toxicology

Designed & Developed by : Yektaweb